Alert archive / New Hampshire / River Flood Warnings in 2011

River Flood Warning 8, NWS Gray, ME

March 19, 2011Merrimack County, New Hampshire

NWS Gray, ME issued this river flood warning at Mar 19, 2011, 12:40 AM EDT for Merrimack County, New Hampshire. It was in force for 43 hr.

The area

The counties it named.

The facts

Issued
Mar 19, 2011, 12:40 AM EDT (04:40 UTC)
Expired
Mar 20, 2011, 7:38 PM EDT
In force
43 hr
Issued by
NWS Gray, ME
Flood severity
Minor

County Merrimack County, NH

The radar

The Portland,ME radar (KGYX), 132 km from the middle of the area, began a volume at 04:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Suncook River at North Chichester (NCHN3).

Action stage
6 ft
Minor stage
7 ft
Moderate stage
12 ft
Major stage
16 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01089500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

446 
WGUS41 KGYX 190440
FLWGYX


BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GRAY, MAINE
1240 AM EDT SAT MAR 19 2011

...THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A FLOOD WARNING
FOR THE 
FOLLOWING RIVERS IN NEW HAMPSHIRE

  SUNCOOK RIVER AT NORTH CHICHESTER AFFECTING MERRIMACK COUNTY


.SNOW MELT FROM FRIDAY'S UNSEASONABLY WARM WEATHER CAUSED THE RIVER
TO RISE ABOVE FLOOD STAGE. THE RIVER IS EXPECTED TO REMAIN ABOVE
FLOOD STAGE FOR MUCH OF THE WEEKEND.   


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOODED AREAS...IT IS IMPOSSIBLE TO KNOW IF THE
ROAD IS 
SAFE FOR TRAVEL. TURN AROUND...DONT DROWN!

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR
YOUR FAVORITE
LOCAL MEDIA OUTLET.

&&

NHC013-191640-
/O.NEW.KGYX.FL.W.0008.110319T0440Z-000000T0000Z/
/NCHN3.1.ER.110318T2122Z.110319T1200Z.000000T0000Z.NO/
1240 AM EDT SAT MAR 19 2011

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE SUNCOOK RIVER AT NORTH CHICHESTER
* FROM EARLY THIS MORNING UNTIL FURTHER NOTICE.
* AT 12AM SATURDAY THE STAGE WAS...8.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FLOOD STAGE IS 7.0 FEET.
* THE RIVER WILL CONTINUE RISING TO NEAR 8.7 FEET BY THIS MORNING
THEN BEGIN 
  FALLING.

$$
5 follow-up statements
935 
WGUS81 KGYX 191531
FLSGYX


RIVER FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAY, ME
1131 AM EDT SAT MAR 19 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEW HAMPSHIRE

  SUNCOOK RIVER AT NORTH CHICHESTER AFFECTING MERRIMACK COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOODED AREAS...IT IS IMPOSSIBLE TO KNOW IF THE ROAD IS 
SAFE FOR TRAVEL. TURN AROUND...DONT DROWN!

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR YOUR FAVORITE
LOCAL MEDIA OUTLET.

&&

NHC013-200331-
/O.EXT.KGYX.FL.W.0008.000000T0000Z-110321T0000Z/
/NCHN3.1.ER.110318T2122Z.110319T1015Z.110320T1800Z.NO/
1131 AM EDT SAT MAR 19 2011

...FLOOD WARNING EXTENDED UNTIL SUNDAY AFTERNOON...
THE FLOOD WARNING CONTINUES FOR
  THE SUNCOOK RIVER AT NORTH CHICHESTER.
* UNTIL SUNDAY AFTERNOON.
* AT 11AM SATURDAY THE STAGE WAS 8.1 FEET.
* FLOOD STAGE IS 7.0 FEET.
* THE RIVER WILL CONTINUE TO FALL TODAY AND TONIGHT AND SHOULD
  FALL TO BELOW FLOOD STAGE EARLY SUNDAY AFTERNOON.

$$
869 
WGUS81 KGYX 200216
FLSGYX


RIVER FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAY, ME
1016 PM EDT SAT MAR 19 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEW HAMPSHIRE

  SUNCOOK RIVER AT NORTH CHICHESTER AFFECTING MERRIMACK COUNTY


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOODED AREAS...IT IS IMPOSSIBLE TO KNOW IF THE ROAD IS 
SAFE FOR TRAVEL. TURN AROUND...DONT DROWN!

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR YOUR FAVORITE
LOCAL MEDIA OUTLET.

&&

NHC013-201416-
/O.EXT.KGYX.FL.W.0008.000000T0000Z-110320T2357Z/
/NCHN3.1.ER.110318T2122Z.110319T1015Z.110320T1757Z.NO/
1016 PM EDT SAT MAR 19 2011

...FLOOD WARNING EXTENDED UNTIL SUNDAY EVENING...
THE FLOOD WARNING CONTINUES FOR
  THE SUNCOOK RIVER AT NORTH CHICHESTER.
* UNTIL SUNDAY EVENING.
* AT 09PM SATURDAY THE STAGE WAS 7.8 FEET.
* FLOOD STAGE IS 7.0 FEET.
* THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TOMORROW EARLY 
  AFTERNOON.


$$
462 
WGUS81 KGYX 200702
FLSGYX


RIVER FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAY, ME
302 AM EDT SUN MAR 20 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEW
HAMPSHIRE

  SUNCOOK RIVER AT NORTH CHICHESTER AFFECTING MERRIMACK COUNTY


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOODED AREAS...IT IS IMPOSSIBLE TO KNOW IF THE
ROAD IS 
SAFE FOR TRAVEL. TURN AROUND...DONT DROWN!

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR
YOUR FAVORITE
LOCAL MEDIA OUTLET.

&&

NHC013-201902-
/O.EXT.KGYX.FL.W.0008.000000T0000Z-110321T0432Z/
/NCHN3.1.ER.110318T2122Z.110319T1015Z.110320T2232Z.NO/
302 AM EDT SUN MAR 20 2011

...FLOOD WARNING EXTENDED UNTIL LATE TONIGHT...
THE FLOOD WARNING CONTINUES FOR
  THE SUNCOOK RIVER AT NORTH CHICHESTER.
* UNTIL LATE TONIGHT.
* AT 02AM SUNDAY THE STAGE WAS 7.7 FEET.
* FLOOD STAGE IS 7.0 FEET.
* THE RIVER WILL CONTINUE TO FALL AND IS EXPECTED TO DROP BELOW
FLOOD STAGE BY THIS EVENING.


$$
214 
WGUS81 KGYX 201455
FLSGYX


RIVER FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAY, ME
1055 AM EDT SUN MAR 20 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN NEW HAMPSHIRE
  SUNCOOK RIVER AT NORTH CHICHESTER AFFECTING MERRIMACK COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOODED AREAS...IT IS IMPOSSIBLE TO KNOW IF THE ROAD IS 
SAFE FOR TRAVEL. TURN AROUND...DONT DROWN!

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR YOUR FAVORITE
LOCAL MEDIA OUTLET.

&&

NHC013-210255-
/O.CON.KGYX.FL.W.0008.000000T0000Z-110321T0432Z/
/NCHN3.1.ER.110318T2122Z.110319T1015Z.110320T2232Z.NO/
1055 AM EDT SUN MAR 20 2011

THE FLOOD WARNING CONTINUES FOR
  THE SUNCOOK RIVER AT NORTH CHICHESTER.
* UNTIL TONIGHT.
* AT 10AM SUNDAY THE STAGE WAS 7.3 FEET.
* FLOOD STAGE IS 7.0 FEET.
* THE RIVER IS EXPECTED TO FALL BELOW FLOOD STAGE BY LATE THIS EVENING.

$$
603 
WGUS81 KGYX 202338
FLSGYX


RIVER FLOOD STATEMENT
NATIONAL WEATHER SERVICE GRAY, ME
738 PM EDT SUN MAR 20 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN NEW HAMPSHIRE...

  SUNCOOK RIVER AT NORTH CHICHESTER AFFECTING MERRIMACK COUNTY


PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE THROUGH FLOODED AREAS...IT IS IMPOSSIBLE TO KNOW IF THE ROAD IS 
SAFE FOR TRAVEL. TURN AROUND...DONT DROWN!

STAY TUNED TO DEVELOPMENTS BY LISTENING TO NOAA WEATHER RADIO...OR YOUR FAVORITE
LOCAL MEDIA OUTLET.

&&

NHC013-210008-
/O.CAN.KGYX.FL.W.0008.000000T0000Z-110321T0432Z/
/NCHN3.1.ER.110318T2122Z.110319T1015Z.110320T2115Z.NO/
738 PM EDT SUN MAR 20 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE SUNCOOK RIVER AT NORTH CHICHESTER.
* AT 07PM SUNDAY THE STAGE WAS 6.9 FEET.
* FLOOD STAGE IS 7.0 FEET.


$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this river flood warning went out at Mar 18, 8:24 PM EDT, 4 hours 16 minutes earlier.

Area forecast discussion, Mar 18, 8:24 PM EDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
824 PM EDT FRI MAR 18 2011

.SYNOPSIS...
HIGH PRESSURE WILL BUILD IN TONIGHT FOR THE WEEKEND. A LOW
PRESSURE SYSTEM WILL APPROACH FROM THE WEST MONDAY BRINGING
WIDESPREAD PRECIPITATION TO THE REGION THROUGH TUESDAY MORNING.
GUSTY NORTHWEST FLOW WILL DEVELOP IN THE STORMS WAKE. HIGH
PRESSURE WILL EDGE INTO THE AREA FOR THE END OF THE WEEK.

&&

.NEAR TERM /UNTIL 6 AM SATURDAY MORNING/...
HAVE ALLOWED THE WIND ADVSRY TO EXPIRE...UPDATED ZONES TO REFLECT
THAT WINDS HAVE DIMINISHED...NO OTHER CHANGES ATTM.

PREV DISC;
A COLD FRONT SWEEP OFFSHORE BY EARLY EVENING AND WILL USHER IN
COLDER AIR. TEMPERATURES REACHED THE MID AND UPPER 60S AT SOME
LOCATIONS ON THE COASTAL PLAIN THIS FRIDAY AFTERNOON. BOTH PWM AND
CON BROKE THEIR DAILY RECORDS /PLEASE SEE RERPWM AND RERCON FOR
DETAILS/.

WINDS CONTINUE TO BE LOCALLY STRONG AND GUSTY FOR THE REST OF THE
AFTERNOON DUE TO EXCELLENT MIXING. HAVE RECEIVED A FEW REPORTS OF
GUSTS IN EXCESS OF 45 AND EVEN 50 MPH. A FEW UPROOTED TREES HAVE
BEEN REPORTED AS WELL...DUE TO THE COMBINATION OF THE WINDS AND
THE SOFT WET GROUND. THEREFORE...THE WIND ADVISORY WILL REMAIN IN
EFFECT.

WINDS WILL DIMINISH EARLY THIS EVENING A HIGHER PRESSURE BEGINS TO
SETTLE IN...AND TEMPS WILL DROP APPRECIABLY IN THE CAA REGIME.

SKIES WILL BE MOSTLY CLEAR AT MOST LOCATIONS. HOWEVER...THE
MOUNTAINS OF NRN NH AND WRN ME WILL SEE UPSLOPE CLOUDS AND SNOW
SHOWERS THROUGH AT LEAST MIDNIGHT.

&&

.SHORT TERM /6 AM SATURDAY MORNING THROUGH 6 PM SATURDAY/...
HIGH PRESSURE CONTINUING TO BUILD IN WILL RESULT IN FAIR WEATHER.
HOWEVER...IT WILL BE MUCH COLDER THAN IT WAS DURING THE DAY ON
FRIDAY BY A GOOD 20-25 DEGREES. WINDS WILL BE MUCH LIGHTER
HOWEVER. MAX TEMPS DERIVED FROM A BLEND OF THE MAV/MET/NAM 2M.

&&

.LONG TERM /SATURDAY NIGHT THROUGH FRIDAY/...
AFTER SOME BRIEF WEAKENING OF 500MB OMEGA PATTERN ACROSS NOAM THIS
WEEKEND INTO EARLY NEXT WEEK...BLOCKING SETTLES BACK INTO PLACE
FOR MID-LATE WEEK. THE FIRST PART OF THE EXTENDED LOOKS COOL BUT
PLEASANT...WITH POTENTIAL UNSETTLED CONDITIONS BY MID TO LATE
WEEK...AS CLOSED 500MB LOW MEANDERS AROUND THE MARITIMES AND NRN
ME.

STRONG SFC ANTICYCLONE OVERHEAD ON SUNDAY SHIFTS EAST SUN NIGHT
INTO MON...PROVIDING FAIR CONDITIONS SUN AND SUN NIGHT...WITH
INCREASING CLOUDS ON MONDAY...AS 500MB WAVE TRACKS OUT OF THE
GREAT LAKES AND ACROSS NRN NEW ENGLAND MON NIGHT. BULK OF PRECIP
LOOKS TO BE MON NIGHT...AND P-TYPE STILL REMAINS A QUESTION...BUT
LOOKS LIKE MAINLY SNOW IN THE N...MAINLY RAIN NEAR THE COAST...AND
SOME MIX IN BETWEEN. NOT EXPECTING A SIGNIFICANT EVENT....BUT QPFS
COULD BE ENOUGH FOR SEVERAL INCHES OF AN IN THE MTNS.

WEAK RIDGING BUILDS IN TUE AFTERNOON INTO WED...WITH TEMPS STILL
RUNNING SLIGHTLY BLO NORMAL. MODELS THEN CLOSE OF LOW ALOFT WED
NIGHT...AND IT MEANDERS AROUND TO OUR N AND E DURING THE END OF
THE WEEK. THIS LOCATION WOULD NOT PROVIDE ANY SIGNIFICANT PRECIP
TO THE AREA...BUT COULD BRING WAVES OF CLOUDS AND SHOWERY WX THU-
FRI.

&&

.AVIATION /00Z SATURDAY THROUGH WEDNESDAY/...
SHORT TERM /THROUGH 11Z SAT/...VFR.

LONG TERM...IFR OR LOWER POSSIBLE IN RA OR SN LATE MONDAY INTO
EARLY TUE...OTHERWISE VFR SUNDAY THROUGH WED.

&&

.MARINE...
SHORT TERM...WINDS HAVE BEEN SLOWLY DIMINISHING SO A SCA HAS NOW
REPLACE THE GLW FOR THE OUTER WATERS.

LONG TERM...GUSTY SOUTH WINDS WILL DEVELOP LATE MONDAY AHEAD OF
AN APPROACHING LOW PRESSURE SYSTEM...SWITCHING TO NORTHWEST WITH
THE FRONTAL PASSAGE ON TUESDAY. SCA EXPECTED MON AFTERNOON INTO
TUE MORNING...WITH GALES POSSIBLE TUE AFTERNOON INTO WED.

&&

.HYDROLOGY...
SNOWMELT HAS CAUSED THE SUNCOOK RIVER AT NORTH CHICHESTER TO RISE
ABOVE FL0OD STAGE. A FLOOD WARNING HAS BEEN ISSUED AND WILL
CONTINUE THROUGH SATURDAY AND IS NOT EXPECTED TO FALL BELOW FLOOD
STAGE UNTIL EARLY SUNDAY MORNING.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 11 AM EDT SATURDAY FOR ANZ150-152-
     154.

&&
Hazardous weather outlook, Mar 18, 8:07 PM EDT, 4 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
807 PM EDT FRI MAR 18 2011

MEZ007>009-012>014-018>028-NHZ001>010-013-014-200015-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
807 PM EDT FRI MAR 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>154-200015-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
807 PM EDT FRI MAR 18 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

River Flood Warnings in New Hampshire, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.